Florida, 2005

Damaging Wind in Florida, May 3, 2005

May 3, 2005 · NWS MFL · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at May 3, 1:50 PM EST, 20 minutes earlier.

Area forecast discussion, May 3, 1:50 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
250 PM EDT TUE MAY 3 2005

.DISCUSSION...SEVERE THUNDERSTORMS NOW AFFECTING PARTS OF THE
MIAMI AREA...REFER TO LATEST WARNINGS/STMTS FOR MORE INFORMATION ON
THIS VERY ACTIVE WEATHER. THESE STORMS WILL CONTINUE TO AFFECT
PARTS OF SOUTH FL OVER THE NEXT FEW HOURS...BEFORE DIMINISHING IN
BOTH COVERAGE AND INTENSITY DURING THE EARLY EVENING HOURS.

BOTH GFS/ETA SHOW FRONTAL BOUNDARY SLOWLY PROGRESSING NORTH
TONIGHT-TOMORROW...REACHING INTO CENTRAL FLORIDA TOMORROW. WILL
KEEP CHANCE POPS OVERNIGHT INTO THE MORNING HOURS DO TO ISENTROPIC
LIFT WHICH MAY KEEP SOME ACTIVITY ONGOING THROUGHOUT THE NIGHT...AND
MAINTAIN LIKELY POPS NORTHERN AREAS TOMORROW AFTERNOON AND CHANCE
POPS FURTHER SOUTH. BEST CONVERGENCE TOMORROW AFTERNOON LOOKS TO
BE ACROSS PALM BEACH COUNTY.

GFS/ETA SHOW LOW PRESSURE FORMING ALONG THE FRONT JUST EAST OF THE
FL COAST WED NIGHT INTO THU...THEN TRACKING AWAY FROM THE AREA
FRIDAY WITH HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH
FOR THE UPCOMING WEEKEND. WILL MAINTAIN CHANCE POPS THROUGH
THURSDAY...THEN GO WITH DRY WEATHER FRI-SUN.

&&

.MARINE...WINDS WILL GENERALLY REMAIN UNDER 15 KNOTS THROUGH THE
PERIOD. GULF STREAM SEAS MAY BUILD TO 6 FT OVER THE WEEKEND...AS
THE FLOW TURNS NORTHERLY.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  83  71  85 /  50  70  40  50
FORT LAUDERDALE  73  84  72  84 /  50  50  40  40
MIAMI            73  85  72  86 /  50  50  40  40
NAPLES           69  82  70  83 /  50  50  30  40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DFG
Hazardous weather outlook, May 3, 1:00 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...AMENDED
NATIONAL WEATHER SERVICE MIAMI FL
200 PM EDT TUE MAY 3 2005

FLZ063-066>075-032200-
BROWARD METROPOLITAN-DADE METROPOLITAN-EASTERN COLLIER-GLADES-HENDRY-
MAINLAND MONROE-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-WESTERN COLLIER-WESTERN DADE-
200 PM EDT TUE MAY 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

...MODERATE RISK OF LIGHTNING OVER SOUTH FLORIDA TODAY...
...STRONG THUNDERSTORMS ACROSS SOUTHEAST METRO AREAS...

A WEAK COLD FRONT OVER SOUTH FLORIDA WILL MOVE SLOWLY NORTH THROUGH
TONIGHT AND WITH SUFFICIENT HEATING, WILL PRODUCE SCATTERED SHOWERS
AND THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING. SOME OF THE
STORMS ACROSS THE SOUTHEAST METRO AREAS WILL BE STRONG WITH GUSTY
WINDS IN EXCESS OF 50 MPH, LARGE HAIL, AND FREQUENT LIGHTNING.

NO OTHER HAZARDOUS WEATHER IS EXPECTED.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION REQUESTED THIS AFTERNOON.

In the hours before

Special weather statement, May 3, 11:06 AM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1206 PM EDT TUE MAY 3 2005

FLZ067-031655-
PALM BEACH WESTERN-
1206 PM EDT TUE MAY 3 2005

...CLUSTER OF STRONG THUNDERSTORMS ACROSS WESTERN PALM BEACH
COUNTY...

A CLUSTER OF STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL AND WIND
GUSTS NEAR 40 MPH ALONG WITH DANGEROUS LIGHTNING STRIKES...WILL BE
AFFECTING TRAFFIC ALONG U.S. HIGHWAY 27 BETWEEN SOUTH BAY AND THE
BROWARD COUNTY LINE. IN PARTICULAR...A STRONG THUNDERSTORM NEAR THE
HOLEY LAND WILDLIFE MANAGEMENT AREA COULD CAUSE PROBLEMS FOR LARGE
TRUCKS AND MOTORISTS ON U.S. 27 DUE TO STRONG WINDS AND HAIL.

MOTORISTS TRAVELING ON U.S. HIGHWAY 27 IN WESTERN PALM BEACH COUNTY
SHOULD EXERCISE ADDITIONAL CAUTION AND SLOW DOWN WHEN ENCOUNTERING
REDUCED VISIBILITIES DUE TO HEAVY RAINS. SHOULD THE WEATHER BECOME
THREATENING...PULL SLOWLY OFF TO THE SIDE...WELL OFF THE ROADWAY...
AND TURN ON FLASHING LIGHTS UNTIL CONDITIONS IMPROVE.
Special weather statement, May 3, 11:37 AM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1237 PM EDT TUE MAY 3 2005

FLZ067-068-071-072-031705-
BROWARD METROPOLITAN-PALM BEACH EASTERN-PALM BEACH WESTERN-
WESTERN BROWARD-
1237 PM EDT TUE MAY 3 2005

...CLUSTER OF STRONG THUNDERSTORMS ALONG U.S. HIGHWAY 27 MOVING
SLOWLY EAST...

A CLUSTER OF STRONG THUNDERSTORMS...LIKELY PRODUCING HAIL AND WIND
GUSTS NEAR 40 MPH ALONG WITH DANGEROUS LIGHTNING STRIKES...
CONTINUES TO AFFECT TRAFFIC ALONG U.S. HIGHWAY 27 BETWEEN SOUTH BAY
AND ALLIGATOR ALLEY IN WESTERN PALM BEACH AND WESTERN BROWARD
COUNTIES. IN PARTICULAR...A STRONG THUNDERSTORM NEAR THE
BROWARD PALM BEACH COUNTY LINE COULD CAUSE PROBLEMS FOR LARGE TRUCKS
AND MOTORISTS ON U.S. 27 DUE TO STRONG WINDS AND HAIL.

MOTORISTS TRAVELING ON U.S. HIGHWAY 27 IN WESTERN PALM BEACH
AND BROWARD COUNTIES SHOULD EXERCISE ADDITIONAL CAUTION AND SLOW DOWN
WHEN ENCOUNTERING REDUCED VISIBILITIES DUE TO HEAVY RAINS. SHOULD THE
WEATHER BECOME THREATENING...PULL SLOWLY OFF TO THE SIDE...WELL OFF
THE ROADWAY...AND TURN ON FLASHING LIGHTS UNTIL CONDITIONS IMPROVE.

THESE THUNDERSTORMS WILL BE MOVING SLOWLY EAST INTO THE WESTERN
SUBURBS OF METRO PALM BEACH AND BROWARD BY MID AFTERNOON.
Special weather statement, May 3, 12:10 PM EST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT TUE MAY 3 2005

FLZ068-072-074-031815-
BROWARD METROPOLITAN-MIAMI-DADE METROPOLITAN-PALM BEACH EASTERN-
110 PM EDT TUE MAY 3 2005

...THUNDERSTORMS DEVELOPING WEST OF THE METRO SOUTHEAST FLORIDA
COAST...

RESIDENTS OF METRO DADE...BROWARD...AND PALM BEACH COUNTIES SHOULD
BE WEATHER ALERT FOR THE NEXT SEVERAL HOURS AS THUNDERSTORMS...SOME
VERY STRONG...DEVELOP AND MOVE INTO THE WESTERN SUBURBS. SOME OF
THE THUNDERSTORMS COULD PRODUCE HAIL...DAMAGING STRAIGHT LINE
WINDS...AND VERY HEAVY RAINS.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO AND TELEVISION
FOR THE LATEST STATEMENTS AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE.
Local storm report, May 3, 1:24 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             JUPITER                 26.93N 80.10W
05/03/2005  0.50 INCH        PALM BEACH         FL   LAW ENFORCEMENT

            PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
            OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
            RIVERSIDE DRIVE IN JUPITER.

0210 PM     HAIL             MIRAMAR                 25.98N 80.35W
05/03/2005  0.25 INCH        BROWARD            FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
            TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75

&&

EBAUGH
Local storm report, May 3, 1:24 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
224 PM EDT TUE MAY 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             JUPITER                 26.93N 80.10W
05/03/2005  0.50 INCH        PALM BEACH         FL   LAW ENFORCEMENT

            PALM BEACH SHERIFF DEPT. RELAYED A REPORT FROM THE PUBLIC
            OF MARBLE TO PENNY SIZED HAIL IN THE 200 BLOCK OF
            RIVERSIDE DRIVE IN JUPITER.

0210 PM     HAIL             MIRAMAR                 25.98N 80.35W
05/03/2005  0.50 INCH        BROWARD            FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED NICKLE SIZED HAIL ON THE FLORIDA
            TURNPIKE BETWEEN 41ST STREET AND INTERSTATE 75

&&

EBAUGH
Local storm report, May 3, 1:59 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT TUE MAY 03 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     HIGH SUST WINDS  HIALEAH                 25.86N 80.29W
05/03/2005  35 MPH           MIAMI-DADE         FL   TRAINED SPOTTER

            MULTIPLE TRAFFIC LIGHTS DOWN

0251 PM     HAIL             MIAMI INTERNATIONAL AIR 25.80N 80.29W
05/03/2005  0.25 INCH        MIAMI-DADE         FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED PEA SIZE HAIL ON DOLPHIN EXPRESSWAY
            836 NEAR THE MIAMI INTERNATIONAL AIRPORT.

&&

DM

The radar

The Miami radar (KAMX), 13 km away, was scanning. The volume nearest the first event began at 19:10 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Miami-Dade

When
May 3, 2:10 PM EST
Where
Miami-Dade County, Kendall
Measured
55 kt (63 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
25.683, -80.317

Thunderstorm winds blew down large tree limbs.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5451099.